Why exactly do anxiety/depression cause weird dizzy/lightheaded spells???
I've been battling daily lightheaded/dizzy spells for several weeks now. It hits me stronger on some days than others. After going through all the hoops (cardiac, blood sugar, blood pressure, etc, etc) it appears that it is indeed anxiety related. I say this because (1) everything else, healthwise, checks out ok, and (2) there's a direct correlation between my dizzy/lightheaded spells and my anxiety. There are WEIRD things though when it happens. For instance when I look down to text on my cell it feels WAY worse (normally I can look down and text all day when I'm not feeling lightheaded or dizzy with zero problems). Also when it's bad I feel like I can't even walk. It's a crazy feeling but I feel like I must be home and in bed. Usually when I get home it subsides even without me laying in bed--probably cause anxiety slowly goes away. But when it's really bad I'm basically useless out in public and almost can't even get myself to my car.
I'm already a pretty severe agoraphobic. This makes it 10000 times worse now.
So what, physically is causing this dizziness???? I want to stress that my heart is NOT racing when it's happening. Last night I was leisurely biking in my neighborhood, but the second I got off my bike and on the playground with my wife and son....IMMEDIATE dizziness/lightheadedness. Somehow the bike ride didn't let it happen. And it's not a post exercise thing because I exercise WAY WAY harder at the gym and don't get dizzy afterward. So I'm just wondering if my heart is not racing, meaning I'm not short of breath, why is it happening???
I don't feel depressed for the record, I'm just sick of this dizziness. Other than that I'm pretty content. But even if there was some underlying depression, how could that cause these symptoms.
One more note--my sleep *****! I don't get very much restful sleep.
If anyone has any clues, suggestions, pointers, I am ALL EARS.
I thank you for reading this novel (sorry about that) and HAPPY 4th OF JULY!!! +* +*+
The exact same thing happens to me!! It really scares me too! Hoever, I have started exercising daily and going to therapy and it seems like I am getting my dizziness spells under control. There are also some meds that can help with dizziness too.
Hello :) A friend of mine had unexplained dizziness and vertigo for almost a year. I tried what I thought was everything to help her figure out why. Come to find out she was on a medication and THAT was the cause. She was taking a yeast infection medication. (I see you name is James, so I know that is likely not your issue) but we had never thought that something so SIMPLE was causing something so life altering. She could hardly drive to work and ended up quitting one of her jobs before the problem was solved.
Hope this helps :)
Take care and hope you feel better soon!
Thanks Sheena. You guessed it...no yeast infections for me. :) LOL
I WISH I was taking meds so that I could experiment to see if that was causing my issues, but I don't take any. I also don't smoke, drink coffee, and I gave up liquor a couple months ago. I'm more saintly than most priests I know. LOL
I feel like somehow it's related to my serotonin levels and/or anxiety but it's an educated shot in the dark at best.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.